Alert archive / Massachusetts / Special Weather Statements in 2015

Special Weather Statement, NWS Boston/Norton, MA

May 27, 2015Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at May 27, 2015, 7:21 PM EDT for Hampshire County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 7:21 PM EDT (23:21 UTC)
Expired
May 27, 2015, 7:45 PM EDT
In force
24 min
Issued by
NWS Boston/Norton, MA

County Hampshire County, MA

The radar

The Boston radar (KBOX), 119 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WWUS81 KBOX 272321
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT WED MAY 27 2015
 
MAZ003-004-010-272345-
NORTHERN WORCESTER-EASTERN FRANKLIN-EASTERN HAMPSHIRE-
721 PM EDT WED MAY 27 2015

...STRONG THUNDERSTORM IN WEST CENTRAL MASSACHUSETTS...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A STRONG THUNDERSTORM OVER SOUTH HADLEY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT HEADS 
INTO WEST CENTRAL WORCESTER COUNTY BY 8 PM.

LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...SOUTH HADLEY...EASTHAMPTON...
BELCHERTOWN...WARE...GRANBY...BARRE...HADLEY...HATFIELD...HARDWICK...
SHUTESBURY...PELHAM...PETERSHAM...NEW BRAINTREE AND NEW SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4253 7219 4237 7208 4221 7259 4223 7262
      4224 7262 4226 7260 4229 7261 4228 7263
      4225 7265 4233 7271
TIME...MOT...LOC 2321Z 241DEG 40KT 4228 7260 

$$

JWD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 27, 5:53 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 27, 5:53 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT WED MAY 27 2015

.SYNOPSIS...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS
AND NORTHERN CONNECTICUT THIS EVENING...WHILE IT REMAINS DRY
ELSEWHERE.  A COLD FRONT MAY BRING A FEW STRONG THUNDERSTORMS TO THE
REGION THURSDAY AFTERNOON BUT A WIDESPREAD/SOAKING RAINFALL IS NOT
EXPECTED.  DURING FRIDAY HIGH PRESSURE WILL BRING DRY CONDITIONS.
FOR THIS WEEKEND...A SLOW MOVING FRONT WILL BRING THE CHANCE FOR
SHOWERS AND SOME THUNDERSTORMS. THIS FRONT MAY LINGER NEAR OUR AREA
INTO THE BEGINNING OF THE NEXT WORKWEEK...WITH HIGH PRESSURE
RETURNING BY MIDWEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTHERN CT AND
 CENTRAL/WESTERN MA ZONES***

545 PM UPDATE...
UPDATED GRIDS/FCST TO INLUDE SEVERE THUNDERSTORM WATCH 232 UNTIL
10 PM THIS EVENING FOR NORTHERN CT AND CENTRAL/WESTERN MA ZONES.
INCREASED POPS EASTWARD TO ENCOMPASS THE WATCH AREA...AND EXPANDED
POPS FOR SHOWERS/TSTMS INTO MIDDLESEX COUNTY MA SOUTHWARD INTO NORTHWEST
RI.

PREVIOUS DISCUSSION FOLLOWS...

A CLUSTER OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN
NY IN RESPONSE TO AN APPROACHING SHORTWAVE AND ITS ASSOCIATED
INSTABILITY.  SPC MESO-ANALYSIS SHOWING CAPES ON THE ORDER OF 1500
TO 2000 J/KG HAVE DEVELOPED ACROSS WESTERN MA/NORTHWEST CT.
HOWEVER...AS IS USUALLY CASE THERE ARE SOME LIMITING FACTORS IN OUR
REGION. MID LEVEL LAPSE RATES ARE MARGINAL AND OUR WESTERN ZONES ARE
ON THE FRINGE OF THE BETTER INSTABILITY/FORCING.  THE ACTIVITY WILL
ALSO BE ENTERING OUR REGION AFTER PEAK HEATING.

SO ALL IN ALL...IT LOOKS LIKE SCATTERED SHOWERS/THUNDERSTORMS WILL
MOVE INTO WESTERN MA/NORTHWEST CT SOMEWHERE BETWEEN 6 AND 10 PM THIS
EVENING.  PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING.  HOWEVER...A FEW STRONG TO
PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE GIVEN
DECENT INSTABILITY AND 30 TO 35 KNOTS OF SHEAR.  THE BIGGEST THREAT
WOULD BE VERY LOCALIZED STRONG TO DAMAGING WIND GUSTS WITH HAIL A
SECONDARY CONCERN.

ACTIVITY SHOULD QUICKLY WEAKEN TO MAINLY SCATTERED SHOWERS AS IT
ATTEMPTS TO ENTER CENTRAL MA LATER IN THE EVENING WITH WANING
INSTABILITY AND LESS DYNAMICS/FORCING.  ITS UNCERTAIN IF ANY SHOWERS
EVEN GET INTO CENTRAL MA AND EXTREMELY UNLIKELY TO MAKE IT INTO
EASTERN NEW ENGLAND.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
*** A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS POSSIBLE
  THURSDAY AFTERNOON/EARLY EVENING BUT A WIDESPREAD OUTBREAK IS NOT
  EXPECTED ***

LATE THIS EVENING AND OVERNIGHT...

OTHERWISE...SHOULD SEE LOW CLOUDS INCREASE OVERNIGHT BUT AREAL
COVERAGE IS VERY UNCERTAIN WITH HIGHEST RISK ACROSS SOUTH OF MA
PIKE.  WINDS DO NOT TOTALLY DECOUPLE IN MOST LOCATIONS...SO WHILE
SOME FOG PATCHES ARE POSSIBLE ESPECIALLY NEAR THE SOUTH COAST ITS
EXTENT SHOULD BE LIMITED TO SOME DEGREE.  LOW TEMPS WILL NOT DROP
BELOW 65 DEGREES IN MANY LOCATIONS AS A RESULT OF INCREASING LOW
LEVEL MOISTURE.

THURSDAY...

ANY LOW CLOUDS AND FOG PATCHES SHOULD MIX OUT ACROSS MOST OF THE
REGION BY LATE MORNING.  THIS A RESULT OF WINDS VEERING AT LEAST A
BIT AHEAD OF A PRE-FRONTAL TROUGH/COLD FRONT.  THE EXCEPTION TO THIS
WILL BE THE SOUTH COAST/CAPE/ISLANDS...WHERE MARINE INFLUENCE MAY
ALLOW LOW CLOUDS/FOG PATCHES TO HANG ON MUCH OF THE AFTERNOON.

OTHERWISE...SHOULD SEE PARTIAL SUNSHINE EMERGE.  MILD START AND WITH
850 MB TEMPS AROUND +15C TO +16C SHOULD ALLOW HIGHS TO REACH INTO
THE MIDDLE TO UPPER 80S NORTHWEST OF BOS TO PVD LINE.  IN FACT...MAY
SEE A FEW LOCATIONS NEAR 90 IN THE MERRIMACK RIVER VALLEY.  TEMPS
WILL BE COOLER SOUTHEAST OF A BOS TO PVD LINE GIVEN THE MARINE
INFLUENCE ON GUSTY SOUTHWEST WINDS.

THE MAIN CONCERN THURSDAY AFTERNOON AND EARLY EVENING WILL THE
POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS.
CAPES SHOULD INCREASE ON THE ORDER OF 1000 TO 2000 J/KG AHEAD OF AN
APPROACHING PRE-FRONTAL TROUGH/COLD FRONT.  IN ADDITIONAL...0 TO 6
KM SHEAR ON THE ORDER OF 30 TO 35 KNOTS WITH MID LEVEL LAPSE RATES
STEEPENING A LAPSE RATES SHOULD ALLOW SOME SCATTERED
SHOWERS/THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON.  THIS WILL
FIRST OCCUR IN THE INTERIOR AND THEN MAKE THEIR WAY TOWARDS THE
COASTAL PLAIN LATER IN THE AFTERNOON/EARLY EVENING WITH THE PRE-
FRONTAL TROUGH COLD FRONT.  ENOUGH 0 TO 6 KM SHEAR AND 500 MB TEMPS
DROPPING TO AROUND -12C...MAY ALLOW FOR A FEW STRONG TO SEVERE
THUNDERSTORMS.  WHILE WE ARE NOT EXPECTING A WIDESPREAD/HIGH END
OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND
GUSTS AND HAIL.  LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN...AS
IT TYPICALLY IS WITH THUNDERSTORMS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
DETAILS...

THURSDAY NIGHT...COLD FRONT MOVES OFFSHORE THURSDAY EVENING. SLIGHT
CHANCE OF SHOWERS/THUNDER EARLY ACROSS EAST AND SOUTH COASTAL AREAS
WITH THE FRONT...THEN PRECIP CHANCES COME TO AN END AND HIGH
PRESSURE STARTS TO BUILD INTO OUR AREA. THE POTENTIAL EXISTS FOR
AREAS OF FOG TO DEVELOP ALONG SOUTH COASTAL MA AND RI.

FRIDAY...UPPER LEVEL RIDGING AND PASSING SURFACE HIGH PRESSURE BRING
A MAINLY DRY DAY TO SOUTHERN NEW ENGLAND. A BIT LESS WARM WITH HIGHS
IN THE UPPER 70S TO LOW 80S...EXCEPT ONSHORE WINDS KEEP TEMPS LOWER
CLOSE TO THE SHORELINE.

SATURDAY...SURFACE HIGH PRESSURE SLIDES OFFSHORE...ENABLING
SOUTHWEST FLOW TO BRING INCREASING MOISTURE/HUMIDITY TOWARDS OUR
AREA. LATE IN THE DAY A COLD FRONT APPROACHES OUR REGION FROM THE
WEST...EMERGING FROM THE EASTERN GREAT LAKES REGION AND QUEBEC.  WE
COULD SEE SCATTERED SHOWERS/THUNDERSTORMS DURING SATURDAY AFTERNOON
IN WESTERN MA AND NORTHERN CT...WITH SHOWER/THUNDERSTORM CHANCES
EXTENDING EASTWARD SATURDAY EVENING AS THE COLD FRONT PUSHES INTO
OUR AREA. WITH PRECIPITABLE WATER INCREASING TO OVER 1.5 INCHES
AHEAD OF THE FRONT...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE.

SUNDAY... COLD FRONT SLOWLY MOVES THROUGH OUR REGION DURING SUNDAY.
EXPECTING SHOWERS TO CROSS OUR AREA DURING THE DAY...LOWER CHANCE
FOR THUNDERSTORMS. THE FRONT MAY REACH THE SOUTH COAST BY SUNDAY
NIGHT...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER THE FRONT HANGS
UP IN OUR AREA FOR A PERIOD OF TIME. AT THIS TIME WILL CONTINUE WITH
HIGH CHANCE TO LIKELY POPS ON SUNDAY...THEN CHANCE POPS THRU SUNDAY
NIGHT.

MONDAY AND TUESDAY...THERE CONTINUES TO BE UNCERTAINTY ON HOW FAR
SOUTH THE FRONT TRACKS EVEN INTO THIS TIMEFRAME...WHETHER IT STALLS
NEAR THE SOUTH COAST OR FURTHER OFFSHORE. THIS WILL AFFECT OUR
CHANCES FOR SHOWERS. 00Z ECMWF WAS LEAST PROGRESSIVE WITH THE
FRONT...BUT THE 12Z ECMWF IS MORE PROGRESSIVE...NUDGING THE FRONT
SOUTH OF OUR AREA FOR MONDAY EVENING. 12Z GFS HAS OUR AREA MAINLY
DRY ON MONDAY. AT THIS TIME WILL CONTINUE WITH SLIGHT CHANCE TO
CHANCE POPS FOR MONDAY...AND TUESDAY GOING MAINLY DRY...WITH THE
HIGHEST POPS ALONG SOUTH COASTAL LOCALES. THUNDER LOOKS LESS
PROBABLE FOR THIS TIMEFRAME.

WEDNESDAY...MODELS ARE SHOWING SURFACE HIGH PRESSURE AND UPPER LEVEL
RIDGING BRINGING MAINLY DRY CONDITIONS TO OUR AREA.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THIS AFTERNOON AND TONIGHT...LOW TO MODERATE CONFIDENCE.  VFR
CONDITIONS EXCEPT FOR MAINLY MVFR CIGS ACROSS RI/SOUTHEAST MA.  LOW
CLOUDS SHOULD ADVANCE FURTHER NORTH TONIGHT...BUT HOW FAR NORTH AND
THEIR EXTENT REMAIN UNCERTAIN.  WINDS PROBABLY DO NOT COMPLETELY
DECOUPLE OVERNIGHT IN MOST LOCATIONS...SO EXTENT OF FOG MAY BE
LIMITED BUT SOME STILL POSSIBLE ESPECIALLY ALONG AREAS OF THE SOUTH
COAST/CAPE/ISLANDS.

OTHERWISE...THERE IS THE RISK FOR A FEW STRONG THUNDERSTORMS BETWEEN
22Z AND 02Z ACROSS WESTERN MA AND NORTHERN CT.  THIS ACTIVITY SHOULD
QUICKLY WEAKEN AND FALL APART AS IT TRIES TO ENTER CENTRAL MA LATER
THIS EVENING.

THURSDAY...MODERATE CONFIDENCE.  ANY LOWER CLOUDS AND FOG PATCHES
SHOULD BURN OFF BY LATE MORNING...EXCEPT FOR THE SOUTH
COAST/CAPE/ISLANDS WHERE MAY HANG TOUGH THROUGH THE AFTERNOON.
OTHERWISE...VFR BUT A COLD FRONT/PRE-FRONTAL TROUGH MAY BRING A FEW
STRONG THUNDERSTORMS DURING THE AFTERNOON RESULTING IN BRIEFLY LOWER
CONDITIONS.

KBOS TERMINAL...CONFIDENCE IN TAF DETERIORATES LATE THIS EVENING
AND OVERNIGHT.  VFR INTO THIS EVENING.  LOW CONFIDENCE IF IFR OR LOW
END MVFR CIGS CAN MAKE IT AS FAR NORTH AS THE BOS TERMINAL.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.  A THUNDERSTORM IS
POSSIBLE BETWEEN 22Z AND 02Z.  OTHERWISE...VFR UNTIL LOWER CIGS MAY
INVADE LATER IN THE EVENING AND INTO THE OVERNIGHT HOUR

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.

FRIDAY...VFR. MAY SEE LOCAL MVFR-IFR CONDITIONS EARLY MORNING ALONG
S COAST IN PATCHY FOG...THEN MAY LOWER AGAIN LATE FRI NIGHT TO MVFR-
IFR.

SATURDAY...PATCHY EARLY MORNING FOG WITH MVFR-IFR CONDITIONS... WILL
IMPROVE. SCT SHRA/TSRA SAT AFTERNOON THROUGH SAT NIGHT... WITH LOCAL
MVFR-IFR CONDITIONS.

SUNDAY...SCT SHOWERS LINGER WITH ISOLD TSTMS POSSIBLE DURING THE
DAY. MAY SEE BRIEF MVFR CONDITIONS.

MONDAY...CONDITIONS MAINLY VFR...EXCEPT MVFR WITH SCT SHOWERS SOUTH
COASTAL MA/RI.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TONIGHT AND THURSDAY/...

TONIGHT...MODERATE TO HIGH CONFIDENCE.  NEAR SHORE SMALL CRAFT WIND
GUSTS DIMINISH THIS EVENING.  HOWEVER...SCA CONTINUE FOR THE OUTER-
WATERS OVERNIGHT FOR MARGINAL 5 FOOT SEAS.  AREAS OF FOG MAY DEVELOP
OVERNIGHT...BUT WINDS MAY BE A BIT TOO STRONG FOR WIDESPREAD DENSE
FOG.

THURSDAY...MODERATE TO HIGH CONFIDENCE.  ANOTHER ROUND OF NEAR SHORE
SOUTHWEST WIND GUSTS OF 25 KNOTS EXPECTED THURSDAY AFTERNOON.  LATER
SHIFTS WILL LIKELY HAVE TO HOIST MORE SMALL CRAFT ADVISORIES TO
COVER THIS POTENTIAL.  IN ADDITION...A FEW STRONG THUNDERSTORMS WITH
GUSTY WINDS AND HAIL ARE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.

FRIDAY...LIGHT N-NE WINDS BECOME E DURING THE DAY...THEN SHIFT TO S-
SW FRI NIGHT. EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.

SATURDAY-SUNDAY...SW WINDS MAY BRIEFLY GUST TO 25 KT DURING SAT ON
THE EASTERN WATERS...AS A COLD FRONT APPROACHES THE WATERS.
OTHERWISE...EXPECTING GUSTS UP TO 20 KT. SEAS BUILD AGAIN TO AROUND
5 FT ACROSS THE OUTER WATERS.

MONDAY...COLD FRONT MAY LINGER NEAR THE WATERS DURING THIS
TIMEFRAME...WITH SEAS UP TO 5 FEET AND GUSTS TO 20 KT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>235-
     237-251.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ250-
     254>256.

&&

SYNOPSIS...FRANK/NMB
NEAR TERM...FRANK/NMB
SHORT TERM...FRANK
LONG TERM...NMB
AVIATION...FRANK/NMB
MARINE...FRANK/NMB
Hazardous weather outlook, May 27, 4:19 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT WED MAY 27 2015

CTZ002>004-MAZ002>019-026-RIZ001>005-282030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
419 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO
ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS AND NORTHWEST
CONNECTICUT BETWEEN 6 AND 10 PM THIS EVENING. THE BIGGEST THREAT
WOULD BE VERY LOCALIZED STRONG TO DAMAGING WIND GUSTS WITH HAIL A
SECONDARY CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND EARLY
EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END
SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG
TO DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020>024-RIZ006>008-282030-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
419 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE
POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING. WHILE WE ARE NOT
EXPECTING A WIDESPREAD OR HIGH END SEVERE WEATHER OUTBREAK...A FEW
STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-282030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
419 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE
LATE THURSDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, May 27, 6:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
636 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     WORTHINGTON CENTER      42.40N  72.94W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO TREES DOWN...ONE OFF OF NORTH ROAD.

0633 PM     TSTM WND DMG     GOSHEN                  42.44N  72.80W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SPRUCE CORNER ROAD.

0635 PM     TSTM WND DMG     NORTHFIELD              42.70N  72.45W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING PINE MEADOW ROAD.

&&

FIELD
Local storm report, May 27, 6:46 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
646 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     WORTHINGTON CENTER      42.40N  72.94W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO TREES DOWN...ONE OFF OF NORTH ROAD.

0633 PM     TSTM WND DMG     GOSHEN                  42.44N  72.80W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SPRUCE CORNER ROAD.

0635 PM     TSTM WND DMG     NORTHFIELD              42.70N  72.45W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING PINE MEADOW ROAD.

0637 PM     TSTM WND DMG     SHELBURNE               42.59N  72.69W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH SHELBURNE ROAD...LUCY
            FISKE ROAD...AND BARDWELLS FERRY ROAD

&&

FIELD
Local storm report, May 27, 6:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
653 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     WORTHINGTON CENTER      42.40N  72.94W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO TREES DOWN...ONE OFF OF NORTH ROAD.

0633 PM     TSTM WND DMG     GOSHEN                  42.44N  72.80W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SPRUCE CORNER ROAD.

0635 PM     TSTM WND DMG     NORTHFIELD              42.70N  72.45W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING PINE MEADOW ROAD.

0637 PM     TSTM WND DMG     SHELBURNE               42.59N  72.69W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH SHELBURNE ROAD...LUCY
            FISKE ROAD...AND BARDWELLS FERRY ROAD

0638 PM     TSTM WND DMG     CONWAY                  42.51N  72.70W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROARING BROOK ROAD.

0640 PM     TSTM WND DMG     GREENFIELD              42.59N  72.60W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SHELBURNE ROAD.

0649 PM     TSTM WND DMG     WHATELY                 42.44N  72.63W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD AT ROUTES 5 AND 10.

&&

FIELD
Local storm report, May 27, 7:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
705 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     WORTHINGTON CENTER      42.40N  72.94W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO TREES DOWN...ONE OFF OF NORTH ROAD.

0633 PM     TSTM WND DMG     GOSHEN                  42.44N  72.80W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SPRUCE CORNER ROAD.

0635 PM     TSTM WND DMG     NORTHFIELD              42.70N  72.45W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING PINE MEADOW ROAD.

0637 PM     TSTM WND DMG     SHELBURNE               42.59N  72.69W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH SHELBURNE ROAD...LUCY
            FISKE ROAD...AND BARDWELLS FERRY ROAD

0638 PM     TSTM WND DMG     CONWAY                  42.51N  72.70W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROARING BROOK ROAD.

0638 PM     TSTM WND DMG     CONWAY                  42.51N  72.70W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN...AND A TREE ON A HOUSE ON BENT
            NAIL ROAD.

0640 PM     TSTM WND DMG     GREENFIELD              42.59N  72.60W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SHELBURNE ROAD.

0640 PM     TSTM WND DMG     DEERFIELD               42.54N  72.61W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON WIRES ON HAWKS ROAD.

0649 PM     TSTM WND DMG     WHATELY                 42.44N  72.63W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD AT ROUTES 5 AND 10.

0654 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON SCHOOLHOUSE ROAD.

0657 PM     TSTM WND DMG     LEVERETT                42.45N  72.50W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON NORTH LEVERETT ROAD.

0658 PM     TSTM WND DMG     NORTHFIELD              42.70N  72.45W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON MOUNT HERMAN STATION ROAD.

&&

FIELD
Local storm report, May 27, 7:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     WORTHINGTON CENTER      42.40N  72.94W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO TREES DOWN...ONE OFF OF NORTH ROAD.

0633 PM     TSTM WND DMG     GOSHEN                  42.44N  72.80W
05/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SPRUCE CORNER ROAD.

0635 PM     TSTM WND DMG     NORTHFIELD              42.70N  72.45W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING PINE MEADOW ROAD.

0637 PM     TSTM WND DMG     SHELBURNE               42.59N  72.69W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH SHELBURNE ROAD...LUCY
            FISKE ROAD...AND BARDWELLS FERRY ROAD

0638 PM     TSTM WND DMG     CONWAY                  42.51N  72.70W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROARING BROOK ROAD.

0638 PM     TSTM WND DMG     CONWAY                  42.51N  72.70W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN...AND A TREE ON A HOUSE ON BENT
            NAIL ROAD.

0640 PM     TSTM WND DMG     GREENFIELD              42.59N  72.60W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SHELBURNE ROAD.

0640 PM     TSTM WND DMG     DEERFIELD               42.54N  72.61W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON WIRES ON HAWKS ROAD.

0649 PM     TSTM WND DMG     WHATELY                 42.44N  72.63W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD AT ROUTES 5 AND 10.

0654 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON SCHOOLHOUSE ROAD.

0654 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TWO LARGE TREES DOWN ON PARMENTER ROAD.

0657 PM     TSTM WND DMG     LEVERETT                42.45N  72.50W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON NORTH LEVERETT ROAD.

0658 PM     TSTM WND DMG     NORTHFIELD              42.70N  72.45W
05/27/2015                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON MOUNT HERMAN STATION ROAD.

&&

FIELD
Special weather statement, May 27, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT WED MAY 27 2015

MAZ003-004-010-272345-
NORTHERN WORCESTER-EASTERN FRANKLIN-EASTERN HAMPSHIRE-
721 PM EDT WED MAY 27 2015

...STRONG THUNDERSTORM IN WEST CENTRAL MASSACHUSETTS...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SOUTH HADLEY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT HEADS
INTO WEST CENTRAL WORCESTER COUNTY BY 8 PM.

LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...SOUTH HADLEY...EASTHAMPTON...
BELCHERTOWN...WARE...GRANBY...BARRE...HADLEY...HATFIELD...HARDWICK...
SHUTESBURY...PELHAM...PETERSHAM...NEW BRAINTREE AND NEW SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4253 7219 4237 7208 4221 7259 4223 7262
      4224 7262 4226 7260 4229 7261 4228 7263
      4225 7265 4233 7271
TIME...MOT...LOC 2321Z 241DEG 40KT 4228 7260

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:49 AM EDTSmall Craft AdvisoryBOX41 hr
May 27, 5:29 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire61 min
May 27, 6:27 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester50 min
May 27, 6:42 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire37 min
May 27, 7:39 PM EDTSpecial Weather StatementBOXHampden51 min
May 27, 6:33 PM EDTSpecial Weather StatementBOX42 min

Nearby

Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.